Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 14, 2008, 5:42 PM CDT for Lipscomb County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2008, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 14, 2008, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 165 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 142242 FFWAMA TXC295-142345- /O.NEW.KAMA.FF.W.0008.080814T2242Z-080814T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 542 PM CDT THU AUG 14 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF LIPSCOMB... * UNTIL 645 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 10 MILES SOUTHWEST OF DARROUZETT...MOVING SOUTH AT 30 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3647 10054 3644 10019 3610 10008 3609 10050 $$ KJS
1 follow-up statement
000 WGUS74 KAMA 142338 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 638 PM CDT THU AUG 14 2008 TXC295-142345- /O.CON.KAMA.FF.W.0008.000000T0000Z-080814T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LIPSCOMB TX- 638 PM CDT THU AUG 14 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR LIPSCOMB COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 13 MILES SOUTH OF LIPSCOMB...OR 10 MILES NORTH OF CANADIAN... MOVING SOUTH AT 30 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS. LAT...LON 3647 10054 3644 10019 3610 10008 3609 10050 $$ KJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:04 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 14, 3:04 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT THU AUG 14 2008 .DISCUSSION... SHORTWAVE TROUGH VISIBLE ON WATER VAPOR DROPPING SOUTHEAST OUT OF COLORADO RIGHT NOW. STORMS BEGINNING TO DEVELOP ALONG AND HEAD OF THE DISTURBANCE ALREADY. MINOR BOUNDARIES ACROSS THE CWA WILL ADD LOW LEVEL CONVERGENCE AND ENHANCE LIFT FOR THUNDERSTORM DEVELOPMENT. SEVERE THUNDERSTORM WATCH HAS JUST BEEN DROPPED FOR THE ENTIRE CWA FOR TONIGHT AS STORMS SHOULD MOVE SOUTHEAST ACROSS THE AREA WITH A DAMAGING WIND AND HAIL THREAT. HEAVY RAIN MAY ALSO BE A CONCERN...ALTHOUGH STORMS SHOULD MOVE FAIRLY QUICKLY COMPARED TO RECENT WEEKS. ANOTHER DISTURBANCE DROPS SOUTHEASTWARD BEHIND THE INITIAL DISTURBANCE...AND THIS MAY BRING ANOTHER ROUND OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT. LARGE UPPER LEVEL LOW IS STILL EXPECTED TO DROP SOUTH OR SOUTHWESTWARD INTO COLORADO BY TOMORROW EVENING. PRETTY GOOD AGREEMENT AMONG THE MODELS ON THIS SCENARIO...AND THE LOW IS EXPECTED TO REMAIN IN THE SOUTHERN ROCKIES AND SOUTHERN PLAINS FOR SEVERAL DAYS BEFORE FINALLY GETTING ABSORBED BY A LARGE UPPER TROUGH APPROACHING THE WEST COAST LATER NEXT WEEK. WITH THE UPPER LOW AROUND...TEMPERATURES WILL BE COOL AND THUNDERSTORM CHANCES WILL BE IN THE FORECAST EVERY DAY. TEMPERATURES MAY NOT GET OUT OF THE 70S FOR A FEW DAYS THIS WEEKEND DUE TO EXTENSIVE CLOUD COVER AND COLD AIR ALOFT. STAYED WITH THE 12Z MAV TEMPERATURES AND POPS...AND THE 00Z MEX TEMPERATURES IN THE EXTENDED. NO MAJOR ADJUSTMENTS MADE. KIMBLE && .FIRE WEATHER... ONLY FIRE WEATHER CONCERNS WILL BE LIGHTNING FROM THUNDERSTORMS. AMPLE MOISTURE AND SIGNIFICANT RAIN CHANCES SHOULD PRECLUDE ANY SIGNIFICANT FIRE WEATHER SITUATIONS. KIMBLE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 82 62 79 62 / 60 30 60 40 50 BEAVER OK 63 84 64 79 63 / 50 30 50 50 50 BOISE CITY OK 59 78 58 74 58 / 40 40 60 60 60 BORGER TX 65 84 64 79 63 / 60 30 60 50 50 BOYS RANCH TX 64 83 63 80 62 / 50 30 60 50 50 CANYON TX 62 81 62 81 62 / 60 30 60 40 50 CLARENDON TX 65 84 65 80 62 / 60 40 50 40 50 DALHART TX 60 78 60 74 60 / 50 40 60 50 60 GUYMON OK 63 82 62 76 61 / 50 40 60 50 50 HEREFORD TX 60 82 62 79 58 / 50 30 60 50 50 LIPSCOMB TX 64 84 65 79 64 / 60 30 50 40 50 PAMPA TX 64 83 63 78 62 / 60 30 50 40 50 SHAMROCK TX 65 85 65 82 64 / 60 40 50 40 40 WELLINGTON TX 66 86 67 83 64 / 60 40 50 40 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/13
Hazardous weather outlook, Aug 14, 3:25 PM CDT, 2 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT THU AUG 14 2008 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 325 PM CDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 10 PM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY AND TONIGHT AS A COLD FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE SOUTHERN HIGH PLAINS. SOME OF THE STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION ...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGER STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A LARGE...SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE SOUTHERN HIGH PLAINS FROM FRIDAY INTO EARLY NEXT WEEK. AS A RESULT...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ARE EXPECTED FRIDAY AND FRIDAY NIGHT ACROSS THE PANHANDLES. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT ACROSS ALL SECTIONS OF THE PANHANDLES. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY NIGHT...ACROSS MAINLY EASTERN AND CENTRAL SECTIONS OF THE PANHANDLES...AS THE LARGE UPPER LEVEL LOW PRESSURE SYSTEM BEGINS TO MOVE EAST OF THE REGION. ANY STORMS THAT FORM FROM SATURDAY THROUGH TUESDAY NIGHT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS ON SATURDAY...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT...AND THEN AGAIN ON FRIDAY AFTERNOON AND FRIDAY NIGHT. OBSERVERS ARE REQUESTED TO SUBMIT THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO. COCKRELL
In the hours before
Local storm report, Aug 14, 5:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT THU AUG 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 E BALKO 36.63N 100.64W
08/14/2008 E1.00 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA0800817
CKLocal storm report, Aug 14, 5:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT THU AUG 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 N BOOKER 36.48N 100.54W
08/14/2008 E2.50 INCH LIPSCOMB TX FIRE DEPT/RESCUE
TENNIS BALL SIZE HAIL BREAKING WINDSHIELDS
&&
EVENT NUMBER AMA0800818
CKLocal storm report, Aug 14, 5:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT THU AUG 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL BOOKER 36.46N 100.54W
08/14/2008 M1.25 INCH LIPSCOMB TX TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL STONES COVERING
GROUND.
&&
EVENT NUMBER AMA0800820
JJBLocal storm report, Aug 14, 5:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT THU AUG 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL KNOWLES 36.87N 100.19W
08/14/2008 E0.88 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA0800821
KJSLocal storm report, Aug 14, 5:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT THU AUG 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 E ELMWOOD 36.62N 100.39W
08/14/2008 E1.00 INCH BEAVER OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NICKEL TO QUARTER SIZE AND
EVEN SLIGHTLY LARGER HAIL. REPORTED THAT THE GROUND WAS
COMPLETELY COVERED AND THAT TREES WERE STRIPPED.
&&
EVENT NUMBER AMA0800822
KJSLocal storm report, Aug 14, 5:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT THU AUG 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 8 E STRATFORD 36.34N 101.93W
08/14/2008 E1.75 INCH SHERMAN TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA0800823
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:20 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 55 min |
| Aug 14, 5:22 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 53 min |
| Aug 14, 5:32 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 58 min |
| Aug 14, 5:37 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 53 min |
| Aug 14, 5:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 59 min |
| Aug 14, 5:51 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 54 min |
| Aug 14, 6:13 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 62 min |
| Aug 14, 6:14 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 3 hr |
| Aug 14, 6:23 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 67 min |
| Aug 14, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 67 min |
| Aug 14, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 65 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.